MAUDE Adverse Event Report: SAKURA SEIKI CO., LTD. TISSUE-TEK VIP® 6 AI VACUUM INFILTRATION PROCESSOR; 115 VAC, 50/60 HZ, 12 A; VIP 6 AI

SAKURA SEIKI CO., LTD. TISSUE-TEK VIP® 6 AI VACUUM INFILTRATION PROCESSOR; 115 VAC, 50/60 HZ, 12 A; VIP 6 AI
Model Number 6040
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On april 7, 2025, when the incident was reported to sakura finetek usa, the reporter (b)(6) added that following the incident, the tissue-tek vip 6 ai unit was shut down and sequestered in anticipation of inspection by sakura finetek usa.No additional incidents were reported after the unit was taken out of service.(b)(6) confirmed that the tissue processing had followed the protocol outlined in the operating manual.No error codes were displayed during the run, and reagents were verified as correctly loaded using both smell and physical appearance.Tissues that were less severely affected during the incident were subsequently reprocessed on a different unit and yielded diagnostic results.On april 17, 2025, sakura finetek usa dispatched a service technician to inspect the tissue-tek vip® 6 ai vacuum infiltration processor (115 vac, 50/60 hz, 12 a), which had not been in use since the reported incident.The technician noted multiple "low fluid" errors associated with stations 7 and 8 of the unit.During the inspection, the technician tested fluid movement between stations and checked for leaks but found no malfunctions.The device was determined to be operating within the manufacturer's specifications.A definitive cause for the affected tissue could not be identified during the inspection.However, potential contributing factors may include user error, such as not following the reagent handling instructions outlined in the operating manual or failing to maintain appropriate reagent levels in the device.
 
Event or Problem Description
On april 7, 2025, (b)(6) notified sakura finetek usa technical services (ts) of an incident that occurred on (b)(6) 2025, involving the tissue-tek vip 6 ai vacuum infiltration processor (115 vac, 50/60 hz, 12 a).On the day of the incident, the unit processed 140 tissue samples- a mix of fatty and large autopsy tissues- which appeared to be either over-processed or under-processed.(b)(6) reported that, in some cases, the nuclei were completely obliterated, giving the tissue the appearance of autolyzed or "cooked" autopsy tissue.All cassettes from that processing run were affected to varying degrees, though only four cases were deemed undiagnosable: three breast tissue cases and one colon case with lymph nodes.According to (b)(6), these four cases were signed out as undiagnosable due to processing errors and artifacts that rendered the tissue slides unreadable.Sakura finetek usa received further details regarding the individual cases at a later date due to hipaa restrictions.The reported cases were summarized as follows: case 1: colon cancer- staging could not be determined.Case 2: mastectomy with a prior diagnosis of dcis- unable to confirm the presence of invasive cancer.Case 3: lumpectomy with sentinel lymph node and additional margins- margin status and lymph node involvement could not be confirmed; accurate t-stage could not be determined.Case 4: breast needle biopsy- no definitive diagnosis possible; re-biopsy was recommended.The remaining cases from the affected run were successfully diagnosed after reprocessing on a different unit.

Brand Name
TISSUE-TEK VIP® 6 AI VACUUM INFILTRATION PROCESSOR; 115 VAC, 50/60 HZ, 12 A
Common Device Name
VIP 6 AI
Manufacturer (Section D)
SAKURA SEIKI CO., LTD.
nagano yawata shop1122-8
yawata
chikuma city, nagano 987-0 023
JA  987-0023
Manufacturer (Section G)
SAKURA SEIKI CO., LTD.
nagano yawata shop1122-8
yawata
chikuma city, nagano 987-0 023
JA   987-0023
Manufacturer Contact
solmaz shaida
1750 west
214th street
torrance, CA 90501
MDR Report Key22187929
Report Number2083544-2025-00006
Device Sequence Number15542716
Product Code IEO
UDI-Device Identifier04946433600539
UDI-Public04946433600539
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number6040
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown